Ask a doctor

Botox Has Destroyed my Face & my Life. Is There Any Hope of a Recovery? (photo)

3 MONTHS ago I was injected (forehead ONLY) w/ 21 units of botox. A few days after, I developed extremely swollen eyelids, huge bags, double vision, & disabling headaches. I never had this prior to botox. A neurologist tested me & confirmed it is all from the botox. He showed me ALL my symptoms are listed on the botox side effect list. Another dr says my periorbital muscle is damaged causing fat to seep out. No dr seems to know if I'll recover. My injector ignores me. I'm 28. Is this permanent?

Doctor Answers (7)

Your complaints are not related to Botox

+3

In my opinion. having only had 21 units of Botox injected into your "forehead ONLY" would have absolutely nothing to do with the symptoms you describe. I would suggest reviewing the "clinical" before and after pictures your doctor took for real comparison. Also, any so called effect of Botox is temporary and generally does not last beyond 6 months. It would be impossible for any Doctor to draw the conclusion of cause and effect between the very small Botox injection you has and your symptoms. 


Brookline Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Medical grade Botox would not cause your problems

+2
You used the term "injector", not doctor, so I am concerned whether you went to a spa or were injected by an aesthetician. Medical grade Botox could not have caused your symptoms. My question is whether you were injected with something else, including gray market product, by a non-physician.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 11 reviews

Botox Didn't Do This

+2

Periorbital muscular damage and, "fat to seep out" is not a logical conclusion from a Botox injection in the forehead.  I certainly hope that a Physician did not suggest this because such an explanation is implausible.  The effect of Botox is transient, lasting 3-4 months.  If you have continued headaches, I would suggest you return to your Neurologist to search for other causes. 

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 33 reviews

You might also like...

Botox side effects

+2

Having had the Botox only injected into your forehead, I do not see how it is possible that all of your issues are a result of that injection.  It is possible to get temporary headaches from the injection, but I cannot explain how you would have swollen eyelids and double vision three months after the treatment.  I also cannot see how any injection in your forehead could cause any damage to periorbital muscles.  In addition, the effect of Botox is temporary, so any effect should dissipate with time.  I would definitely seek another opinion as to the cause of your problems.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Botox isn't permanent

+2

I've never seen anything like this and I have injected Botox for nearly 20 years. I've never even read about something like what you are describing. Regardless, something is obviously wrong. Botox into the forehead (21 units) cannot travel down into the periorbital muscle - that is impossible. Additionally, periorbital muscle damage can't cause "fat seepage" so that doesn't make sense either. I'm not sure the type of physician that told you that, but the muscle structure and body don't function like that. Finally, regardless of all of that, Botox lasts 3-4 months, even when you don't have good results. So if you had the injections 3 months ago - and I'm assuming here that you really did have true Botox from Allergan, because that is the ONLY thing I would consider to have caused something like this "faux Botox" - then you should start seeing the Botox wear off soon.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Botox of the forehead should not cause complications of the lower eyelids

+1

Bulging of the lower eyelids and headaches could be caused by sinus problems. Botox injecitons of the forehead should not in any way cause problems of the lower eyelids. The fat would not herniate out unless Botox were injected in the lower eyelids weakening the support of the eyelid muscle and this can't happen by injecting the forehead. 

something peculiar is occurring in your case and I wonder if you had an extremely rare sensitivity to some agent in the Botox to which you had a reaction and developed some swelling. Please see an allergist who might test you to the product as well as other items to which you may be allergic. Furthermore an ENT doctor should be consulted to determine if you have chronic sinusitis.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.

 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox ruined my face

+1

Short answer: look for a different neurologist, preferably one that has used Botox in his/her practice (migraine or muscle spasms). Long answer: something else is going on causing headaches, double vision, etc... lasting three months. The effects of Botox is temporary. While it is possible for Botox to cause those side effects, they should be gone by now. It is not possible for Botox injection in the forehead to cause lower lid swelling.

Peter T. Truong, MD
Fresno Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.